Alert archive / Oregon / Wind Advisories in 2015
Wind Advisory 13, NWS Portland, OR
NWS Portland, OR issued this wind advisory at Dec 31, 2015, 2:13 PM PST. It was in force for 67 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2015, 2:13 PM PST (22:13 UTC)
- Expired
- Jan 3, 2016, 9:00 AM PST
- In force
- 67 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
854 WWUS76 KPQR 312213 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 213 PM PST THU DEC 31 2015 ORZ005-008-WAZ022-312315- /O.CAN.KPQR.AS.Y.0002.000000T0000Z-160104T1700Z/ LOWER COLUMBIA-SOUTH WILLAMETTE VALLEY-I- 5 CORRIDOR IN COWLITZ COUNTY- INCLUDING THE CITIES OF...ST. HELENS...CLATSKANIE...EUGENE... SPRINGFIELD...CORVALLIS...ALBANY...LEBANON...LONGVIEW...KELSO... CASTLE ROCK 213 PM PST THU DEC 31 2015 ...AIR STAGNATION ADVISORY IS CANCELLED FOR THE LOWER COLUMBIA AND I-5 CORRIDOR IN WASHINGTON AND THE SOUTH WILLAMETTE VALLEY IN OREGON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE AIR STAGNATION ADVISORY. STRONG EAST WINDS ARE PROVIDING ENOUGH MIXING THAT AIR STAGNATION IS NOT EXPECTED TO DEVELOP. $$ ORZ006-WAZ039-011500- /O.NEW.KPQR.WI.Y.0013.151231T2213Z-160102T2000Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...WILSONVILLE... OREGON CITY...GRESHAM...TROUTDALE...VANCOUVER...BATTLE GROUND... RIDGEFIELD...WASHOUGAL...YACOLT...AMBOY 213 PM PST THU DEC 31 2015 ...WIND ADVISORY IN EFFECT UNTIL NOON PST SATURDAY FOR THE NORTH WILLAMETTE VALLEY IN OREGON AND CLARK COUNTY IN WASHINGTON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST SATURDAY. * TIMING...WINDS INCREASING FURTHER TONIGHT AND FRIDAY AND REMAINING STRONG THROUGH AT LEAST SATURDAY MORNING. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH STARTING EARLY FRIDAY. STRONGEST WINDS WILL BE NEAR THE COLUMBIA RIVER GORGE AND IN THE WEST HILLS. * IMPACTS...DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES...TRUCKS...AND VEHICLES PULLING TRAILERS...PARTICULARLY ON NORTH-SOUTH ORIENTED BRIDGES AND OVERPASSES. WITH RECORD RAINS EARLIER THIS MONTH...WINDS MAY ALSO LEAD TO DOWNED TREES AND POWER DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
7 follow-up statements
030 WWUS76 KPQR 011022 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 222 AM PST FRI JAN 1 2016 ORZ006-WAZ039-020000- /O.CON.KPQR.WI.Y.0013.000000T0000Z-160102T2000Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...WILSONVILLE... OREGON CITY...GRESHAM...TROUTDALE...VANCOUVER...BATTLE GROUND... RIDGEFIELD...WASHOUGAL...YACOLT...AMBOY 222 AM PST FRI JAN 1 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY FOR THE GREATER PORTLAND AND VANCOUVER AREAS... * TIMING...THROUGH SATURDAY MORNING. * WINDS...SUSTAINED 20 TO 25 MPH WITH GUSTS 45 TO 55 MPH. STRONGEST WINDS WILL BE NEAR THE COLUMBIA RIVER GORGE AND IN THE WEST HILLS. * IMPACTS...DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES... TRUCKS...AND VEHICLES PULLING TRAILERS...PARTICULARLY ON NORTH- SOUTH ORIENTED BRIDGES AND OVERPASSES. WITH RECORD RAINS EARLIER THIS MONTH...WINDS MAY ALSO LEAD TO DOWNED TREES AND POWER DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
290 WWUS76 KPQR 012259 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 259 PM PST FRI JAN 1 2016 ORZ006-WAZ039-021400- /O.EXT.KPQR.WI.Y.0013.000000T0000Z-160103T0600Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY... GRESHAM...VANCOUVER...BATTLE GROUND...WASHOUGAL 259 PM PST FRI JAN 1 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST SATURDAY FOR THE GREATER PORTLAND AND VANCOUVER METRO AREA... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST SATURDAY. * WINDS...SUSTAINED 20 TO 25 MPH WITH GUSTS 45 TO 55 MPH. STRONGEST WINDS WILL BE NEAR THE COLUMBIA RIVER GORGE AND IN THE WEST HILLS. * IMPACTS...DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES... TRUCKS...AND VEHICLES PULLING TRAILERS...PARTICULARLY ON NORTH- SOUTH ORIENTED BRIDGES AND OVERPASSES. WITH RECORD RAINS EARLIER THIS MONTH...WINDS MAY ALSO LEAD TO DOWNED TREES AND POWER DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
477 WWUS76 KPQR 012259 CCA NPWPQR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PORTLAND OR 259 PM PST FRI JAN 1 2016 ORZ006-WAZ039-021400- /O.COR.KPQR.WI.Y.0013.000000T0000Z-160103T0600Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY... GRESHAM...VANCOUVER...BATTLE GROUND...WASHOUGAL 259 PM PST FRI JAN 1 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST SATURDAY FOR THE GREATER PORTLAND AND VANCOUVER METRO AREA... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST SATURDAY. * WINDS... EASTERLY WINDS SUSTAINED 20 TO 25 MPH WITH GUSTS 45 TO 55 MPH. STRONGEST WINDS WILL BE NEAR THE COLUMBIA RIVER GORGE AND IN THE WEST HILLS. * IMPACTS...DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES... TRUCKS...AND VEHICLES PULLING TRAILERS...PARTICULARLY ON NORTH- SOUTH ORIENTED BRIDGES AND OVERPASSES. WITH RECORD RAINS EARLIER THIS MONTH...WINDS MAY ALSO LEAD TO DOWNED TREES AND POWER DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
564 WWUS76 KPQR 021053 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 253 AM PST SAT JAN 2 2016 ORZ006-WAZ039-030000- /O.CON.KPQR.WI.Y.0013.000000T0000Z-160103T0600Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY... GRESHAM...VANCOUVER...BATTLE GROUND...WASHOUGAL 253 AM PST SAT JAN 2 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE GREATER PORTLAND AND VANCOUVER METRO AREA... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS... EASTERLY WINDS SUSTAINED 20 TO 25 MPH WITH GUSTS 45 TO 55 MPH. STRONGEST WINDS WILL BE NEAR THE COLUMBIA RIVER GORGE AND IN THE WEST HILLS. * IMPACTS...DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES... TRUCKS...AND VEHICLES PULLING TRAILERS...PARTICULARLY ON NORTH-SOUTH ORIENTED BRIDGES AND OVERPASSES. WITH RECORD RAINS EARLIER THIS MONTH...WINDS MAY ALSO LEAD TO DOWNED TREES AND POWER DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
944 WWUS76 KPQR 022242 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 242 PM PST SAT JAN 2 2016 ORZ006-WAZ039-030600- /O.CON.KPQR.WI.Y.0013.000000T0000Z-160103T0600Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY... GRESHAM...VANCOUVER...BATTLE GROUND...WASHOUGAL 242 PM PST SAT JAN 2 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING GREATER PORTLAND AND VANCOUVER METRO AREAS... * WINDS... EASTERLY WINDS SUSTAINED 20 TO 25 MPH WITH GUSTS TO AROUND 45 MPH. STRONGEST WINDS WILL BE NEAR THE COLUMBIA RIVER GORGE AND IN THE WEST HILLS. * IMPACTS...DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES... TRUCKS...AND VEHICLES PULLING TRAILERS...PARTICULARLY ON NORTH-SOUTH ORIENTED BRIDGES AND OVERPASSES. WITH RECORD RAINS EARLIER THIS MONTH...WINDS MAY ALSO LEAD TO DOWNED TREES AND POWER DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
166 WWUS76 KPQR 030200 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 600 PM PST SAT JAN 2 2016 ORZ006-WAZ039-031700- /O.EXT.KPQR.WI.Y.0013.000000T0000Z-160103T1700Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...GRESHAM...WASHOUGAL 600 PM PST SAT JAN 2 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM SUNDAY FOR THE EASTERN PART OF PORTLAND/VANCOUVER METRO AREA... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST SUNDAY. * WINDS...EASTERLY WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH SUNDAY MORNING...WITH GUSTS OF 35 TO 50 MPH. STRONGEST WINDS WILL BE CLOSER TO THE COLUMBIA RIVER GORGE. * TIMING OF STRONGEST WINDS...THROUGH 6 AM SUNDAY...THEN WINDS EASING A TAD. * LOCATION...IN PORTLAND METRO...AREAS NORTH OF CLACKAMAS RIVER AND EAST OF INTERSTATE 5. IN CLARK COUNTY...AREAS EAST OF INTERSTATE 5 AND SOUTH OF ORCHARDS. * IMPACTS...DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES ON THE GLEN JACKSON I-205 BRIDGE. WINDS WILL STILL BE ABLE TO PUSH OVER WEAK ROOTED TREES AND BRING DOWN POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
775 WWUS76 KPQR 031700 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 900 AM PST SUN JAN 3 2016 ORZ006-WAZ039-031800- /O.EXP.KPQR.WI.Y.0013.000000T0000Z-160103T1700Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...GRESHAM...WASHOUGAL 900 AM PST SUN JAN 3 2016 ...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING FOR THE EASTERN PART OF PORTLAND/VANCOUVER METRO AREA... CONDITIONS WILL REMAIN BREEZY TO WINDY BUT WIND GUSTS WILL REMAIN BELOW ABOUT 35 MPH OUT OF THE EAST. THESE CONTINUING WINDS SHOULD CAUSE ONLY NUISANCE IMPACTS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Dec 31, 9:59 AM PST, 4 hours 14 minutes earlier.
Area forecast discussion, Dec 31, 9:59 AM PST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
959 AM PST THU DEC 31 2015
.SYNOPSIS...AN UPPER LEVEL RIDGE WILL MAINTAIN DRY AND COLD WEATHER
INTO THE WEEKEND. EAST WINDS WILL PREVAIL...AND BE GUSTY THROUGH THE
COLUMBIA GORGE AND THE PORTLAND METRO AREA. LOCATIONS PROTECTED FROM
THE WINDS WILL LIKELY SEE FROST...OR FREEZING FOG IN THE MORNINGS. A
WARM FRONT MAY PRODUCE LIGHT PRECIPITATION ACROSS THE REGION SUNDAY
OR MONDAY.
&&
.UPDATE...EASTERLY FLOW CONTINUES THROUGH THE GORGE THIS MORNING AS
HIGH PRESSURE STRENGTHENS ON THE EAST SIDE OF THE CASCADES. THE
KTTD-KDLS GRADIENT IS CURRENTLY -6.6 MB AND IS FORECAST TO STRENGTHEN
SOME TODAY BUT PEAK LATE TONIGHT AND EARLY FRIDAY MORNING. MODELS
SHOW THE GRADIENT PEAKING AROUND -8.0 MB WHICH SHOULD TRANSLATE TO
WIND GUSTS AROUND 40 MPH FOR THE NORTH VALLEY...OR JUST BELOW
ADVISORY CRITERIA. HOWEVER...MODELS TEND TO BE CONSERVATIVE IN THE
ACTUAL GRADIENT PEAK SO AM STILL UNSURE ON THE NEED FOR AN ADVISORY.
WILL NOT ISSUE ONE FOR NOW BUT WILL REANALYZE THIS AFTERNOON BASED
ON LATEST OBSERVATION TRENDS AND MODEL RUNS.
BASED ON OBSERVATIONS...WINDS ARE MAKING IT WELL INTO CLARK COUNTY AS
WELL AS THE CENTRAL VALLEY...SO HAVE CANCELLED THE AIR STAGNATION
ADVISORY FOR THOSE AREAS. STILL HAVE SOME DOUBTS ABOUT STAGNANT AIR IN
THE LOWER COLUMBIA/I-5 CORRIDOR AND SOUTH VALLEY...BUT THOSE WOULD BE
THE FAVORED AREAS IF IT OCCURS. WILL BE KEEPING AN EYE ON AIR QUALITY
AND POTENTIAL STAGNATION FOR THE NEXT COUPLE OF DAYS.
OTHERWISE NOT MUCH CHANGE TO THE FORECAST ITSELF. REMOVED FOG FROM
THE SOUTH VALLEY THIS MORNING AS IT APPEARS TOO DRY FOR ANYTHING TO
FORM. OVERALL STILL IN FOR A DRY...COLD BUT SUNNY...BREEZY TO WINDY
DAY OUTSIDE OF HOOD RIVER AND THE CASCADE CREST WHICH WILL SEE QUITE
A FEW CLOUDS. BOWEN
.SHORT TERM (PREVIOUS DISCUSSION)...WATER VAPOR IMAGERY SHOWS A
STRONG UPPER LEVEL RIDGE OVER WESTERN CANADA AND WASHINGTON EARLY
THIS MORNING. A SHORTWAVE UPPER TROUGH THAT IS CURRENTLY OVER IDAHO
AND EASTERN OREGON WILL FORM A CUT OFF LOW OVER NORTHERN CALIFORNIA
THIS EVENING...AND FORM A REX BLOCK OVER THE WESTERN STATES. THIS
WILL RESULT IN A STAGNANT WEATHER PATTERN WHERE DRY EAST WINDS...AND
COLD TEMPERATURES WILL PERSIST ACROSS THE PACIFIC NORTHWEST INTO THE
WEEKEND. MINIMUM TEMPERATURES WEST OF THE HIGH CASCADES WILL
GENERALLY BE BELOW 27 DEGREES...EXCEPT THE COAST MAY BE CLOSE TO 30
DEGREES. HIGH TEMPERATURES WILL BE IN THE UPPER 30S TO LOW 40S.
THE UPPER RIDGE HAS RESULTED IN VERY DRY AIR OVER THE REGION THIS
MORNING...WITH DEW POINT TEMPERATURES GENERALLY IN THE LOW TO MID
20S. THIS DRY AIR HAS HELPED SUPPRESS FOG FROM FORMING SO FAR THIS
MORNING. THE BEST CHANCE FOR FOG THIS MORNING IS IN AREAS WHERE THE
DEW POINT TO TEMPERATURE DIFFERENCE IS LOW. CURRENTLY THESE AREAS ARE
BETWEEN CORVALLIS AND EUGENE...AND ALONG THE COLUMBIA RIVER NEAR NEAR
SCAPPOOSE. CLEAR SKIES WILL ALLOW TEMPERATURES TO LOWER THE NEXT FEW
HOURS...ALLOWING OTHER AREAS TO COOL CLOSER TO THE DEW POINT
TEMPERATURES..AND ALSO BE CANDIDATES FOR FREEZING FOG.
DUE TO THE DRY AIR...THINK THERE IS A BETTER CHANCE FOR FROST TO
DEVELOP IN THE AREAS SHELTERED BY THE WINDS THAN FOG. AREAS WHERE THE
EAST WINDS ARE MIXING THE LOWER ATMOSPHERE...LIKE THE COLUMBIA RIVER
GORGE...THE PORTLAND METRO AREA...AND THE OREGON COAST ARE THE LEAST
LIKELY ARES TO SEE FOG OR FROST THIS MORNING. STRATUS IN THE THE
UPPER HOOD RIVER VALLEY OBSERVED IN SATELLITE IMAGERY SHOULD PREVENT
FOG AND FROST FROM DEVELOPING THERE.
THE EASTERLY SURFACE PRESSURE GRADIENT WILL TIGHTEN THIS AFTERNOON
AND EVENING...INCREASING EAST WINDS THROUGH THE COLUMBIA RIVER GORGE
AND PORTLAND METRO AREA. FORECAST SOUNDINGS SUGGEST THAT THE EAST
WINDS WILL BE RATHER DEEP IN THE ATMOSPHERE AND MAY BE MORE
WIDESPREAD THROUGH THE FOOTHILLS...WILLAMETTE VALLEY...AND COAST
RANGE THAN THE MORE TYPICAL EASTERLY GAP WINDS. THE CURRENT MODELS
FORECAST A DALLES TO PORTLAND GRADIENT AROUND 8 MB LATE THIS
AFTERNOON THROUGH SATURDAY MORNING WHICH COULD PRODUCE EAST GUSTS OF
35 TO 40 MPH FOR THE PORTLAND METRO AREA.
THE MODELS SOMETIMES UNDER-ESTIMATE THE STRENGTH OF THE EASTERLY
GRADIENT BY 1 TO 2 MB. IF THIS IS ONE OF THOSE TIMES...THEN GUSTS OF
45 TO 50 MPH ARE POSSIBLE IN THE PORTLAND METRO AREA...WHICH WOULD
RESULT IN MORE SIGNIFICANT IMPACTS. THE FORECAST CONFIDENCE IS NOT
HIGH ENOUGH TO ISSUE A WIND ADVISORY FOR THE METRO AREA AT THIS
TIME...BUT IF THE GRADIENT TIGHTENS FASTER AND STRONGER THAN THE
MODELS SUGGEST...ONE MIGHT BE NEEDED. EAST GUSTS IN THE GORGE SHOULD
REMAIN BELOW THE HIGH WIND WARNING THRESHOLD OF 75 MPH GUSTS...EXCEPT
AT ISOLATED EXPOSED PLACES LIKE CROWN POINT WHERE GUSTS WILL BE
HIGHER. SHOULD THIS BECOME A MORE SYNOPTIC-DRIVEN OFFSHORE
EVENT...THERE WOULD BE ENOUGH MIXING IN MANY VALLEYS TO REDUCE THE
AIR STAGNATION POTENTIAL. TJ
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...SATURDAY NIGHT
THROUGH WEDNESDAY...STRONG UPPER-LEVEL RIDGING KEEPS US DRY THROUGH
THE WEEKEND...WITH EASTERLY FLOW THROUGH THE GORGE KEEPING FOG OUT OF
THE PORTLAND/VANCOUVER METRO. THE REST OF THE WILLAMETTE VALLEY WILL
LIKELY CONTINUE TO SEE FREEZING FOG SATURDAY NIGHT AND SUNDAY NIGHT.
CLOUDS WILL START INCREASING EARLY MONDAY WITH THE APPROACH OF A LOW
PRESSURE SYSTEM OUT OF THE SOUTHWEST. WITH THIS SYSTEM...MOISTURE
WILL STRUGGLE TO MAKE IT PAST THE COAST RANGE ON MONDAY. ON
TUESDAY...THE COLD FRONT WILL MOVE THROUGH PUSHING RAIN INLAND ACROSS
OUR AREA. MONDAY AND TUESDAY WILL HAVE TO BE MONITORED
CLOSELY...BECAUSE THE MODELS ARE LIKELY TRYING TO SCOUR OUT THE COLD
AIR IN THE WILLAMETTE VALLEY TOO QUICKLY. WE COULD DEFINITELY SEE A
PERIOD OF WINTRY PRECIP ON THE FRONT SIDE OF THIS SYSTEM IN THE
WILLAMETTE VALLEY...AS COLD AIR REMAINS TRAPPED AT LOWER LEVELS. A
CHANCE OF RAIN CONTINUES INTO WEDNESDAY...THOUGH BY THEN THE COLD AIR
SHOULD HAVE ERODED AWAY TURNING PRECIP TO ALL RAIN BELOW 2000-3000
FT. -MCCOY
&&
.AVIATION...STRONG OFFSHORE FLOW PATTERN WILL BE IN PLACE THROUGH
FRIDAY. WILL HAVE BREEZY EAST WINDS IN/AROUND THE GAPS IN THE
CASCADES AND OVER THE RIDGES...MAINLY TO WEST OF THE CASCADE CREST
BETWEEN MT RAINIER AND MT JEFFERSON. PERSISTENT STRATUS IN THE
COLUMBIA BASIN WILL BANK CLOUDS ALONG THE CASCADE CREST AND
EASTERN COLUMBIA RIVER GORGE FOR THE NEXT SEVERAL DAYS.
OTHERWISE...SKIES WILL BE CLEAR WITH VFR CONDITIONS ASIDE FROM
SOME PATCHES OF NIGHT/MORNING FOG...MAINLY TO N OF KSPB INTO THE
COWLITZ VALLEY...AS WELL AS NEAR KEUG. FOG/STRATUS WILL BE
SHALLOW AND MOST PREVALENT ALONG/EAST OF INTERSTATE 5...WITH
CLOUD/FOG TOPS AT OR BELOW 1000 FT MSL THE FOG SHOULD MOSTLY
DISSIPATE BY AFTERNOON.
KPDX AND APPROACHES...VFR WITH GUSTY EAST WINDS THROUGH FRI.
EXPECT GUSTS TO 35 KT NEAR KPDX AT TIMES...WITH GUSTS AS HIGH AS
45 KT NEAR THE WEST END OF THE COLUMBIA GORGE. WEAGLE
&&
.MARINE...NOT MUCH CHANGE OVER NEXT FEW DAYS. STRONG HIGH PRES
WILL REMAIN ANCHORED OVER THE INLAND PAC NW...WITH BRISK OFFSHORE
FLOW ACROSS THE COASTAL WATERS. WINDS WILL BE STRONGEST NEAR GAPS
IN THE COASTAL TERRAIN...WHERE GUSTS TO 30 KT ARE LIKELY AND A
FEW GALE FORCE GUSTS TO 35 KT POSSIBLE. MODELS SHOWING A BREAKING
DOWN OF THE HIGH PRES EARLY NEXT WEEK WITH PACIFIC LOWS
APPROACHING THE REGION...BUT MODEL SOLUTIONS VARY WIDELY WITH THE
DETAILS AT THIS TIME. WITH AN UPPER LEVEL RIDGE BLOCKING THE
STORM TRACK TOWARD ALASKA...WILL BE DIFFICULT TO GENERATE MUCH
SWELL TO REACH THE PAC NW COAST THE NEXT FEW DAYS. THUS SEAS WILL
GENERALLY HOLD AT 5 TO 7 FT THROUGH THE WEEKEND. AS LOWS START TO
UNDERCUT THE UPPER RIDGE EARLY NEXT WEEK...SEAS WILL LIKELY
INCREASE ABOVE 10 FT AS THE PATTERN BECOMES SLIGHTLY MORE ACTIVE.
WEAGLE
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...AIR STAGNATION ADVISORY UNTIL 9 AM PST MONDAY FOR LOWER
COLUMBIA-SOUTH WILLAMETTE VALLEY.
WA...AIR STAGNATION ADVISORY UNTIL 9 AM PST MONDAY FOR I-5 CORRIDOR
IN COWLITZ COUNTY.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM PST FRIDAY FOR COASTAL
WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
&&
INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWSPORTLAND
WWW.TWITTER.COM/NWSPORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON
FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS
COMMONLY REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Dec 31, 5:32 AM PST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 532 AM PST THU DEC 31 2015 ORZ015-WAZ045-011345- WESTERN COLUMBIA RIVER GORGE- 532 AM PST THU DEC 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT EAST WINDS WILL INCREASE THIS EVENING. GUSTS AROUND 50 MPH TONIGHT...WITH LOCALIZED GUSTS AROUND 80 MPH AT EXPOSED LOCATIONS LIKE CROWNE POINT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ006-010-WAZ039-040-011345- GREATER PORTLAND METRO AREA-NORTHERN OREGON CASCADE FOOTHILLS- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 532 AM PST THU DEC 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT EAST WINDS WILL INCREASE THIS EVENING. GUSTS UP TO 40 MPH TONIGHT. LOCALIZED GUSTS AROUND 50 MPH ARE POSSIBLE IN AREAS CLOSE TO THE COLUMBIA RIVER GORGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in Oregon, 2015Wind Advisories in Washington, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.